zbMATH — the first resource for mathematics

On the hyper-order of solutions to some second-order linear differential equations. (English) Zbl 1014.34078
Consider the second-order linear differential equation \[ f'' + A(z)f' + B(z)f = 0 \tag{1} \] with entire functions \(A\) and \(B\). It is well known that all solutions are entire functions, and if \(A\) or \(B\) are transcendental, then there exists a solution \(f\) with \(\sigma(f)=\infty\), where \[ \sigma(f) = \varlimsup_{r\to\infty}{\frac{\log{T(r,f)}}{\log{r}}} \] denotes the order of growth of \(f\). Several authors investigated sufficient conditions on \(A\) and \(B\) such that all nontrivial solutions to (1) have infinite order of growth. For such solutions, it is an important aspect to give more precise estimates for their rates of growth. For that purpose, the concept of hyper-order was introduced. This is defined by \[ \sigma_2(f) = \varlimsup_{r\to\infty}{\frac{\log{\log{T(r,f)}}}{\log{r}}} . \]
The author considers the differential equation \[ f'' + h_1(z)e^{P(z)}f' + h_0(z)e^{Q(z)}f = 0 , \tag{2} \] where \(P\), \(Q\) are nonconstant polynomials and \(h_0\), \(h_1\) are entire functions such that \(h_0 \not\equiv 0\), \(\sigma(h_0)<\deg Q\) and \(\sigma(h_1)<\text{deg}{P}\). He generalizes results of Z. Chen [Chin. Ann. Math., Ser. A 20, 7-14 (1999; Zbl 0946.34072)] and K. H. Kwon [Kodai Math. J. 19, 378-387 (1996; Zbl 0879.34006)] by using a different method of proof. The main result reads as follows: Let \(P\) and \(Q\) be nonconstant polynomials with \[ P(z)= a_nz^n+a_{n-1}z^{n-1}+\cdots+a_1z+a_0,\quad Q(z)= b_nz^n+b_{n-1}z^{n-1}+\cdots+b_1z+b_0, \] with \(a_n \neq 0\), \(a_n=cb_n\), \(c>1\) and \(\text{deg}(P-cQ) = m \geq 1\). Furthermore, let \(h_j\), \(j=0,1\), be entire functions such that \(\sigma(h_j)<m\). Then every nontrivial solution \(f\) to the differential equation (2) satisfies \(\sigma_2(f)=n\).

34M10 Oscillation, growth of solutions to ordinary differential equations in the complex domain
30D35 Value distribution of meromorphic functions of one complex variable, Nevanlinna theory
Full Text: DOI
[1] Hayman W., Meromorphic Functions, Clarendon Press, Oxford, 1964
[2] Bank S., Laine I., On the oscillation theory of f” + Af = 0, where A is entire, Trans. Amer. Math. Soc., 1982, 273:351–363 · Zbl 0505.34026
[3] Yi H. X., Yang C. C., The Uniqueness Theory of Meromorphic Functions, Science Press, Beijing, 1995, (in Chinese)
[4] Frank G., Hellerstein S., On the meromorphic solutions of non-homogeneous linear differential equations with polynomial coefficients, Proc. London Math. Soc., 1986, 53(3):407–428 · Zbl 0635.34005
[5] Hellerstein S., Miles J., Rossi J., On the growth of solutions of f” + gf’ + hf = 0, Ann. Acad. Sci. Fenn. A . I., 1992, 17:343–365 · Zbl 0759.34005
[6] Gundersen G., Finite order solutions of second order linear differential equations, Trans. Amer. Math. Soc., 1988, 305:415–429 · Zbl 0634.34004
[7] Langley J. K., Some oscillation theorems for higher order linear differential equations with entire coefficients of small growth, Res. Math., 1990, 20:518–529 · Zbl 0743.34039
[8] Chen Z. X., Yang C. C., On the zeros and hyper-order of meromorphic solution of linear differential equations, Ann. Acad. Sci. Fenn. Math., 1999, 24:215–224 · Zbl 0923.34002
[9] Chen Z. X., The growth of solutions of a type of second order differential equations with entire coefficients, Chinese Annals of Math., 1999, 20A:7–14 (in Chinese) · Zbl 0946.34072
[10] Kwon K. H., Nonexistence of finite order solutions of certain second order linear differential equations, Kodai Math. J., 1996, 19:378–387 · Zbl 0879.34006
[11] Kwon K. H., On the growth of entire functions satisfying second order linear differential equations, Bull. Korean Math. Soc., 1996, 33(3):487–496 · Zbl 0863.34007
[12] Kinnunen L., Linear differential equations with solutions of finite iterated order, Southeast Asian Bull. Math., 1998, 22(4):385–405 · Zbl 0934.34076
[13] He Y. Z., Xiao X. Z., Algebroid Functions and Ordinary Diferential Equations, Science Press, Beijing, 1988, (in Chinese)
[14] Jank G., Volkmann L., Meromorphc Funktionen und Differentialgleichungen, Birkhauser, Basel-Boston, 1985 · Zbl 0682.30001
[15] Valiron G., Lectures on the General Theory of Integral Functions, Chelsea, New York, 1949
[16] Markushevich A. I., Theory of Functions of a Compex Variable (Vol. 2) Prentice-Hall, New Jersey, 1965 · Zbl 0142.32602
[17] Boas R. P., Entire Functions, Academic Press INC, New York, 1954 · Zbl 0058.30201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.